Secondary Logo

Institutional members access full text with Ovid®

A Review of the Management of Stevens–Johnson Syndrome and Toxic Epidermal Necrolysis

Woolum, Jordan A., PharmD; Bailey, Abby M., PharmD, BCPS; Baum, Regan A., PharmD; Metts, Elise L., PharmD, BCPS

Advanced Emergency Nursing Journal: January/March 2019 - Volume 41 - Issue 1 - p 56–64
doi: 10.1097/TME.0000000000000225
PROCEDURAL COLUMN
Buy

Stevens–Johnson syndrome and toxic epidermal necrolysis represent a spectrum of severe cutaneous adverse reactions that carry the potential for severe, long-term adverse effects, including death. Although medications are most commonly implicated in the development of these diseases, other factors, including infection and genetics, play a role. Management is generally supportive in nature and includes maintenance of the patient's airway, breathing, and circulation. Special disease considerations include the use of skin barrier management, unique infection prevention measures, and systemic immunomodulatory therapies.

Department of Pharmacy Services, University of Kentucky HealthCare, Lexington.

Corresponding Author: Jordan A. Woolum, PharmD, Department of Pharmacy Services, University of Kentucky HealthCare, 1000 S. Limestone, Lexington, KY 40536 (Jawool2@uky.edu).

Disclosure: The authors report no conflicts of interest.

Copyright © Wolters Kluwer Health, Inc. All rights reserved.